Alert archive / Florida / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 82, NWS Jacksonville, FL

June 18, 1997Flagler County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 18, 1997, 2:18 PM EDT for Flagler County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 18, 1997, 2:18 PM EDT (18:18 UTC)
Expired
Jun 18, 1997, 3:00 PM EDT
In force
42 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Flagler County, FL

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 1997-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1484 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 1997-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1484 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
734 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KJAX 181820 RRA
SVRJAX
FLC035-181900-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
218 PM EDT WED JUN 18 1997
 
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  300 PM EDT
FOR PERSONS IN THE FOLLOWING LOCATIONS...
 
IN NORTH FLORIDA
 
   ...SOUTHEASTERN FLAGLER COUNTY
 
AND THE ADJOINING COASTAL WATERS.
 
 
AT 218 PM EDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM IN THE
SOUTHERN PORTION OF FLAGLER COUNTY AND MOVING NORTHEAST AT 20 MPH. THIS
STORM WILL MOVE TO US-1 TO THE SOUTHEAST OF KORONA BY 245 PM. THIS STORM
SHOWS SIGNS OF LARGE HAIL.
 
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVtERS THE ROAD.
 
 
PP/RAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 11:11 AM EDT, 3 hours 7 minutes earlier.

Area forecast discussion, Jun 18, 11:11 AM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1108 AM EDT WED JUN 18 1997

NE FL ZONES WERE UPDATED TO RAISE POPS TO 70 PCT. TSMS ALREADY
FORMING IN N FL AND MOVG EAST. AS CONDITIONS GET MORE UNSTABLE
EXPECT FURTHER DEVELOPMENT THIS AFT WITH INCREASE IN COVERAGE
AND INTENSITY.

PETERSON

In the hours before

Special weather statement, Jun 18, 1:01 PM EDT, 1 hour 17 minutes before
FLZ020>025-030>033-035>038-040-501-GAZ132>136-149>154-162>166-
501-501-182300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
101 PM EDT WED JUN 18 1997

...SEVERE THUNDERSTORM WATCH NR 468 IN EFFECT...
A SOUTHWEST FLOW OF LOW LEVEL GULF MOISTURE WITH PLENTY OF SUNSHINE
WILL PROVIDE VERY HUMID CONDITIONS ACROSS SOUTHEAST GEORGIA AND
NORTHEAST FLORIDA TODAY WITH A RISK OF SEVERE WEATHER.

A FEW STORMS MAY REACH SEVERE THUNDERSTORM LIMITS AND PRODUCE
DANGEROUS LIGHTNING...HEAVY DOWNPOURS....HAIL...AND STRONG WINDS
AS THEY TRACK SLOWLY EASTWARD.  THE PRIMARY THREATS WILL BE HAIL
AND DOWNBURST WINDS.

SKYWARN SPOTTER ACTIVATION IS REQUESTED IN THE WATCH AREA...WHICH
INCLUDES THE GEORGIA COUNTY WARNING AREA AND THOSE FLORIDA COUNTIES
ALONG THE FLORIDA/GEORGIA BORDER FROM HAMILTON TO DUVAL AND NASSAU.

WELSH
Special weather statement, Jun 18, 1:03 PM EDT, 1 hour 15 minutes before
FLZ020>025-030>033-035>038-040-501-GAZ132>136-149>154-162>166-
501-501-182300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
101 PM EDT WED JUN 18 1997

...SEVERE THUNDERSTORM WATCH NR 468 IN EFFECT...
A SOUTHWEST FLOW OF LOW LEVEL GULF MOISTURE WITH PLENTY OF SUNSHINE
WILL PROVIDE VERY HUMID CONDITIONS ACROSS SOUTHEAST GEORGIA AND
NORTHEAST FLORIDA TODAY WITH A RISK OF SEVERE WEATHER.

A FEW STORMS MAY REACH SEVERE THUNDERSTORM LIMITS AND PRODUCE
DANGEROUS LIGHTNING...HEAVY DOWNPOURS....HAIL...AND STRONG WINDS
AS THEY TRACK SLOWLY EASTWARD.  THE PRIMARY THREATS WILL BE HAIL
AND DOWNBURST WINDS.

SKYWARN SPOTTER ACTIVATION IS REQUESTED IN THE WATCH AREA...WHICH
INCLUDES THE GEORGIA COUNTY WARNING AREA AND THOSE FLORIDA COUNTIES
ALONG THE FLORIDA/GEORGIA BORDER FROM HAMILTON TO DUVAL AND NASSAU.

WELSH

Nearby

Severe Thunderstorm Warnings in Florida, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.